Thunderstorm Wind, Kidder
- When
- July 3, 8:00 PM CST to 8:10 PM CST
- Where
- Kidder County, 14 mi S of Steele
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.650, -99.900
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 3, 1:15 PM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 215 PM CDT THU JUL 3 2003 CONCERNS WILL BE THE CHANCE OF THUNDERSTORMS TONIGHT SOUTH... CURRENT WEATHER TRENDS INDICATE SOUTHWEST FLOW ALOFT WITH 90 TO 120 KT JET WITH RIGHT REAR QUADRANT MOVING OVER SOUTHERN NORTH DAKOTA TONIGHT. ALONG WITH THIS...AVN MODEL INDICATES LOW LEVEL FRONTOGENESIS WITH VERTICAL MOTION FIELD ACROSS THE SOUTH BETWEEN 00Z-06Z. SAT TRENDS ALSO INDICATED BAND OF WEAK CONVECTION ACROSS ERN MT THAT CONNECTS TO CENTRAL NORTH DAKOTA CONVECTION. WILL GO WITH CHC TRW ACROSS THE SOUTH HALF TONIGHT UNTIL MIDNIGHT. 4TH OF JULY SHOULD BE DOMINATED BY WEAK COOL AIR ADVECTION AND MORE STABILITY...SO LOOKS LIKE A DRY AND PLEASANT 4TH FOR THE REGION. BY SATURDAY...WEAK SHORTWAVE TROUGH MOVES INLAND INTO THE NORTHERN PLAINS SAT EVENING AND NIGHT. AVN DOES KEY ON THIS FEATURE AS LOW LEVEL JET DEVELOPS A GOOD BAROCLINIC ZONE WITH MCS TYPE SYSTEM. ETA MODEL MUCH WEAKER WITH THIS FEATURE. AT THIS TIME...WILL KEEP CHANCE OF THUNDERSTORMS IN PER THE AVN FOR CONTINUITY. UNDER THE INFLUENCE OF BROAD SOUTHWEST FLOW ALOFT DYNAMICS SEEM REASONABLE FOR THUNDERSTORMS. AFTER THE WEEKEND TIME PERIOD...MIGRATION OF CLOSED UPPER LOW SHOULD SIGNAL THE ONSET OF BROAD COOLING ACROSS THE REGION...WITH HIGHS DROPPING INTO THE UPPER 70S NORTH BY MONDAY...WITH A SLOW WARMING TREND BY THE MIDDLE OF THE WEEK. .BIS...NONE WA
041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 405 PM CDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORMS OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. WA
NDZ001-009-017-021020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 320 PM CDT (320 PM MDT) WED JUL 2 2003 AT 320 PM CDT (220 PM MDT) LOCAL WARNING RADAR INDICATED LIGHT TO MODERATE SHOWERS AND AN ISOLATED THUNDERSHOWER HAVE DEVELOPED ACROSS NORTHEASTERN MONTANA NEAR THE NORTH DAKOTA BORDER ALONG AND NEAR THE MISSOURI AND YELLOWSTONE RIVER COMPLEX. THE SHOWERS AND THUNDERSHOWERS ARE MOVING TO THE EAST NORTHEAST AT 20 MPH AND ARE EXPECTED TO FOLLOW ALONG AND NEAR THE MISSOURI RIVER AND LAKE SAKAKAWEA. AT THIS TIME THE SHOWERS ARE LIGHT TO MODERATE...HOWEVER THUNDERSHOWERS ARE POSSIBLE WITH SMALL HAIL...OCCASIONAL LIGHTENING STRIKES AND GUSTY SURFACE WINDS. PA
NDZ001-009-017-021020- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE WILLISTON ND 320 PM CDT (320 PM MDT) WED JUL 2 2003 AT 320 PM CDT (220 PM MDT) LOCAL WARNING RADAR IN WILLISTON NORTH DAKOTA INDICATED LIGHT TO MODERATE SHOWERS AND AN ISOLATED THUNDERSHOWER HAVE DEVELOPED ACROSS NORTHEASTERN MONTANA NEAR THE NORTH DAKOTA BORDER ALONG AND NEAR THE MISSOURI AND YELLOWSTONE RIVER COMPLEX. THE SHOWERS AND THUNDERSHOWERS ARE MOVING TO THE EAST NORTHEAST AT 20 MPH AND ARE EXPECTED TO FOLLOW ALONG AND NEAR THE MISSOURI RIVER AND LAKE SAKAKAWEA OF NORTHWESTERN NORTH DAKOTA. AT THIS TIME THE SHOWERS ARE LIGHT TO MODERATE...HOWEVER THUNDERSHOWERS ARE POSSIBLE WITH SMALL HAIL...OCCASIONAL LIGHTENING STRIKES AND GUSTY SURFACE WINDS. PA
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0814 PM MANDAN ND 1 INCH HAIL
07/03/03 MORTON REPORTED BY HAM RADIO
OPERATOR.
NNNNZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 PM MANDAN ND .88 INCH HAIL
07/03/03 MORTON REPORTED BY STORM
SPOTTER.
NNNNThe Bismarck radar (KBIS), 67 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378752.